Hi all... I woke up today with my Achilles tendon hurting so much that I can not bear weight. I have hurt my Achilles tendon once before when I over used it doing PT exercises. I can't think of anything I could have done to it yesterday though. Unlike the last time I injured this tendon it only hurts on my left side not in both feet.
I get Charley horses in my legs and feet and when I am getting this a lot my legs seem to spasm and shake... I was thinking about this but I haven't had them for several weeks. My feet and legs felt fine when I went to sleep. I drove more than I am used to but other than that I got virtually no exercise yesterday...(if ya can count driving as exercise)
Has anyone else had unexplained pain in this tendon??? I can't help but to think that this has to in some way be related to my MS. Or maybe not...
Well, join the club. I have had increasing Achilles tendon pain first on the right and then on the left for upwards of a year now. The tendon is sore and aches and it is swollen on the sides - and is warm. All signs of a tendonitis.
BTW GOOD to see you!
It is most likely related to the MS. I don't think it is "directly" a part of the MS, but it certainly is a result of it. I see two ways in which my A tendons are stressed.
The first is that my gait is shot. I lurch and lunge, stop and grab, and limp and favor. None of that is good for our joints nor for the tendons that strengthen them.
Second, if there is any measure of extensor spasticity in the leg then the tendon will have a tendoncy ( :)) ) to try to become shortened over time. The main extensors in the lower leg are the calves which pull the ball of the foot down as if you were pointing your toes. This makes the A tendon shorter. I have learned that I need to do firm, loooong stetches of both A tendons several times a day. There are several ways to do this, but I lean my hands against a wall and put one foot a little behind me and slowly, but firmly bend the knee and pull the A tendon longer.
What I SHOULD do, though is get some physical therapy for it. You need to be evaluated to see if there is a measure of spasticity on that side. If you have it it needs to be addressed as such and promptly. PT is the first line against the disability caused by spasticity. That you have recurrent spasms tells me that some spasticity is quite likely.
Have you taken any of the fluoroquinolone antibiotics; Levaquin or Cipro, etc? This class of drugs are frequently given for urinary tract infections. They can cause tendonitis especially of the Achilles Heel. It is not uncommon for this adverse effect of the medications to manifest weeks after stopping the antibiotic.
I think now it is more scatic nerve related as I have had alot of time this year to really think about where the pain is ect I have been on daily antibiotics since last November(Bactrim or macrobid) so that is also an interesting thing to think about I am pretty sure they won't let me stay on them forever but I am scared to go off them...
I've been wondering for days now what's been going on with my achilles. Thought it was ms related but wasn't sure. I've also been on antibiotics for a UTI and the pain (in both feet) started a couple of days later. Thanks for helping me (and others) out.
Hello, I don't think we have met but my short term memory isn't good right now so please forgive me if we have and I have forgotten.
I have been having a LOT of achilles pain lately. I have also had pain in my right elbow and my right shoulder. I saw my gp and she tested for Arthritis which came back negative. Interestingly enough, I was also tested for my Thyroid as it was a yearly check up and found out that my thyroid was out of whack. This was surprising to me. I also found out that if you have a problem with your thyroid, odds are you are going to have problems with tendonitis.
So, that being said, you may want to have a blood test to check your thyroid just in case. I had mine re-tested last week but haven't received the results as of yet. Just a little something you may want to look into and I felt I had to share.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.